Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 203, NWS Hastings, NE

December 15, 20216 counties in Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Dec 15, 2021, 2:22 PM CST for 6 counties in Nebraska. It was in force for 38 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 15, 2021, 2:22 PM CST (20:22 UTC)
Expired
Dec 15, 2021, 3:00 PM CST
In force
38 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Tornado
Possible
Damage threat
Destructive
Hail
0.88 in
Wind
80.0 mph

Counties Hamilton County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 120 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 15, 2:25 PM CSTTSTM WND DMGHampton, NEESTIMATED 65 MPH WINDS WITH WINDOWS BLOWN OUT OF VEHICLES ON MAIN STREET. TIME ESTIMATED FROM RADAR.
Dec 15, 2:25 PM CSTHAIL 1.753 Ene Marquette, NEEM RELAYED REPORT OF HAIL UP TO GOLF BALL SIZE THAT SIGNIFICANTLY DAMAGED HOUSE SIDING. TIME ESTIMATED FROM RADAR.
Dec 15, 2:29 PM CSTTSTM WND GST 606 Wnw Fullerton, NE
Dec 15, 2:30 PM CSTTSTM WND DMG6 Ssw Polk, NEDELAYED SOCIAL MEDIA REPORT OF DAMAGE TO POWERLINES AND LARGE TREES AND POSSIBLY A HOUSE ROUGHLY NEAR ROAD 21 AND ROAD B. POSSIBLE TORNADO DAMAGE BUT CANNOT BE CONFIRMED AT THIS TIME. TIME ESTIMATED FROM RADAR.
Dec 15, 2:30 PM CSTTORNADO3 Ne Marquette, NETORNADO PICTURE ON TWITTER. LOCATION IS APPROXIMATE AND PENDING SURVEY.
Dec 15, 2:30 PM CSTTORNADO3 Sse Hordville, NENWS DAMAGE SURVEY FOUND PRELIMINARY EF-1 DAMAGE FROM A TORNADO THAT TRACKED FROM ROUGHLY 7 SSW OF HORDVILLE TO 2 N OF POLK. ADDITIONAL INFORMATION WILL BE ADDED ONCE SURVEY IS COMPLETE.
Dec 15, 2:31 PM CSTTSTM WND DMG3 Se Hordville, NEIRRIGATION PIVOTS OVERTURNED IN THE AREA OF 25 AND X ROAD. POSSIBLE TORNADO DAMAGE BUT UNCONFIRMED AT THIS TIME. TIME ESTIMATED FROM RADAR.
Dec 15, 2:32 PM CSTTSTM WND DMG4 N Bradshaw, NEIRRIGATION PIVOT DAMAGE. TIME ESTIMATED FROM RADAR.
Dec 15, 2:32 PM CSTTSTM WND GST 584 N Central City, NE
Dec 15, 2:34 PM CSTTSTM WND DMG1 N Fullerton, NEDELAYED REPORT VIA TWITTER. COMPLETE LOSS OF ROOF OF SHED. SMALL OUTBUILDING DESTROYED. TIME ESTIMATED FROM RADAR.
Dec 15, 2:36 PM CSTTSTM WND DMG2 E Polk, NEDAMAGE REPORTED ALONG AND NEAR HIGHWAY 66 FROM 2 TO 4 MILES EAST OF POLK. MAINLY NUMEROUS IRRIGATION PIVOTS AND A FEW OUTBUILDINGS. TIME ESTIMATED FROM RADAR DATA. UNKNOWN IF TORNADO DAMAGE.
Dec 15, 2:40 PM CSTTORNADO4 Ne Polk, NENWS DAMAGE SURVEY FOUND PRELIMINARY EF-1 DAMAGE FROM A TORNADO THAT TRACKED FROM ROUGHLY 2 SE OF POLK TO 6 W OF OSCEOLA. ADDITIONAL INFORMATION WILL BE ADDED ONCE SURVEY IS COMPLETE.
Dec 15, 2:48 PM CSTTSTM WND GST 60Osceola, NEPEA SIZED HAIL WITH 60-70MPH WINDS.
Dec 15, 2:50 PM CSTTSTM WND DMG5 S Waco, NEPIVOTS OVERTURNED AND BARN DAMAGED IN AREA. TIME ESTIMATED FROM RADAR.
Dec 15, 2:52 PM CSTTSTM WND GST 581 W Stromsburg, NE
Dec 15, 3:00 PM CSTTSTM WND GST 601 Ne Gresham, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 15, 1:23 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 346 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2165 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
346 m²/s²
0-3 km storm-relative helicity
384 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

419 
WUUS53 KGID 152022
SVRGID
NEC081-093-121-125-143-185-152100-
/O.NEW.KGID.SV.W.0203.211215T2022Z-211215T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
222 PM CST Wed Dec 15 2021

The National Weather Service in Hastings has issued a

* Severe Thunderstorm Warning for...
  Nance County in central Nebraska...
  York County in east central Nebraska...
  Hamilton County in south central Nebraska...
  Merrick County in central Nebraska...
  Polk County in east central Nebraska...
  East central Howard County in central Nebraska...

* Until 300 PM CST.

* At 221 PM CST, severe thunderstorms were located along a line
  extending from near Palmer to near Stockham, moving northeast at 65
  mph.

  THESE ARE DESTRUCTIVE STORMS FOR FULLERTON, CENTRAL CITY, AURORA, 
STROMSBURG AND YORK.

  HAZARD...80 mph wind gusts and nickel size hail.

  SOURCE...Trained weather spotters. Wind gusts of 80 to 90 MPH have 
           been reported with this line.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely.

* Severe thunderstorms will be near...
  Palmer around 225 PM CST.
  Fullerton and Bradshaw around 235 PM CST.
  Polk and Belgrade around 240 PM CST.

Other locations in the path of these severe thunderstorms include
Benedict, Stromsburg, Osceola and Shelby.

This includes Interstate 80 between mile markers 324 and 365.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION with tornado like wind 
speeds expected. Mobile homes and high profile vehicles are 
especially susceptible to winds of this magnitude and may be 
overturned. For your protection move to an interior room on the 
lowest floor of a building. These storms have the potential to cause 
serious injury and significant property damage.

This is an EXTREMELY DANGEROUS SITUATION. These storms are producing 
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure 
and stay away from windows!

A Tornado Watch remains in effect until 800 PM CST for south central,
central and east central Nebraska.

&&

LAT...LON 4070 9809 4125 9840 4148 9818 4148 9810
      4149 9810 4150 9804 4151 9804 4151 9789
      4153 9788 4153 9771 4140 9770 4139 9760
      4133 9760 4136 9752 4139 9737 4070 9737
TIME...MOT...LOC 2021Z 219DEG 58KT 4127 9829 4077 9799 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...OBSERVED
MAX WIND GUST...80 MPH

$$

Thies
2 follow-up statements
486 
WWUS53 KGID 152040
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
240 PM CST Wed Dec 15 2021

NEC093-152048-
/O.CAN.KGID.SV.W.0203.000000T0000Z-211215T2100Z/
Howard NE-
240 PM CST Wed Dec 15 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HOWARD COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled. However, non 
thunderstorm wind gusts of 60 to 70 MPH, or greater, will continue 
this afternoon and early evening.

A Tornado Watch remains in effect until 800 PM CST for south central,
central and east central Nebraska.

LAT...LON 4070 9786 4109 9794 4148 9818 4148 9810
      4149 9810 4150 9804 4151 9804 4151 9789
      4153 9788 4153 9771 4140 9770 4139 9760
      4133 9760 4136 9752 4139 9737 4070 9737
TIME...MOT...LOC 2038Z 219DEG 58KT 4148 9806 4098 9776 

$$

NEC081-121-125-143-185-152100-
/O.CON.KGID.SV.W.0203.000000T0000Z-211215T2100Z/
Nance NE-York NE-Hamilton NE-Merrick NE-Polk NE-
240 PM CST Wed Dec 15 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CST
FOR NANCE...YORK...EASTERN HAMILTON...NORTHEASTERN MERRICK AND POLK
COUNTIES...

At 238 PM CST, severe thunderstorms were located along a line
extending from Belgrade to 6 miles south of Polk, moving northeast at
65 mph.

THESE ARE DESTRUCTIVE STORMS.

HAZARD...80 mph wind gusts and nickel size hail.

SOURCE...Trained weather spotters and automated observations.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

These severe storms will be near...
  Stromsburg around 250 PM CST.
  Osceola around 255 PM CST.
  Shelby around 300 PM CST.

Other locations impacted by these severe thunderstorms include
Thayer.

This includes Interstate 80 between mile markers 339 and 365.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM CST for south central,
central and east central Nebraska.

This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.

&&

LAT...LON 4070 9786 4109 9794 4148 9818 4148 9810
      4149 9810 4150 9804 4151 9804 4151 9789
      4153 9788 4153 9771 4140 9770 4139 9760
      4133 9760 4136 9752 4139 9737 4070 9737
TIME...MOT...LOC 2038Z 219DEG 58KT 4148 9806 4098 9776 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...OBSERVED
MAX WIND GUST...80 MPH

$$

Thies
247 
WWUS53 KGID 152101
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
301 PM CST Wed Dec 15 2021

NEC081-121-125-143-185-152110-
/O.EXP.KGID.SV.W.0203.000000T0000Z-211215T2100Z/
Nance NE-York NE-Hamilton NE-Merrick NE-Polk NE-
301 PM CST Wed Dec 15 2021

...THE SEVERE THUNDERSTORM WARNING FOR NANCE...YORK...EASTERN
HAMILTON...NORTHEASTERN MERRICK AND POLK COUNTIES HAS EXPIRED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.  However, non 
thunderstorm wind gusts of 60 to 70 MPH will continue this 
afternoon and early evening.

A Tornado Watch remains in effect until 800 PM CST for south central,
central and east central Nebraska.

LAT...LON 4070 9786 4109 9794 4148 9818 4148 9810
      4149 9810 4150 9804 4151 9804 4151 9789
      4153 9788 4153 9771 4140 9770 4139 9760
      4133 9760 4136 9752 4139 9737 4070 9737
TIME...MOT...LOC 2100Z 219DEG 58KT 4176 9776 4126 9746 

$$

Thies

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 15, 12:15 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Dec 15, 12:15 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
1215 PM CST Wed Dec 15 2021

.DISCUSSION...(Today through Tuesday)
Issued at 312 AM CST Wed Dec 15 2021

Here we go. The main event and focus of the forecast is today
with winds expected to rapidly increase later this morning to
potentially historic levels. Currently, southerly winds are
already beginning to increase early this morning as a very strong
low pressure system crosses the Rockies and deepens. By midday
today, sustained southerly winds of 40 to 50 mph with gusts to 70
mph or greater will be experienced across Nebraska and Kansas.
This will continue through the afternoon and into the evening,
with winds switching to southwesterly and westerly this afternoon
and northwesterly later this evening as the front passes through.
As such, a High Wind Warning is in effect from 9AM to 9PM today.
With most of north central Kansas still dry and avoiding much
moisture from previous systems, elected to add the possibility of
blowing dust to the forecast for that area, especially as the
strongest wind gusts are expected to occur there. It is best to
stay inside during this event but if you MUST be outdoors, use
extreme caution as these winds can easily blow down trees and
power poles. Widespread power outages are also very possible.

In addition, with the southerly winds today, there will be enough
moisture to see isolated thunderstorms today, mainly along and
east of Highway 14. With a few hundred joules of CAPE, cannot rule
out a strong storm as the instability will be combined with decent
shear and a strengthening low. Any possible threat here should be
limited as the instability will move to the east of the area
during the afternoon.

Warmer temperatures will also come out of these strong southerly
winds. Ahead of the front, expect record or near record high
temperatures today. There will be very strong warm air advection,
which supports the idea of record temperatures but also brings
very low dewpoints and generally dangerous fire weather conditions.
With this, we are very confident in the Red Flag Warning that is
in effect through the evening.

Behind the cold front this evening as winds diminish some and
switch to the northwest, there is a chance for some light snow
across portions of south central Nebraska tonight. This should be
short-lived and no accumulation is expected.

Thursday onward, temperatures return to near normal for the next
several days. The next system anywhere near our area will be
associated with a low expected to pass just to our north Friday
night. However, this will push off to the northeast, keeping
precipitation well to our north, leaving our area with potentially
breezy conditions Friday evening into Saturday morning. Otherwise,
weather is expected to be much quieter for the remainder of the
forecast period starting Thursday.

&&

.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Thursday)
Issued at 1206 PM CST Wed Dec 15 2021

Biggest issue by far will be wind speeds. Exceptionally strong
wind speeds are expected with a dynamic system moving through.
High confidence with strong wind gusts as historically strong wind
gusts are forecast by hi-resolution models. Dust could be an issue
with visibility today, and we may need to lower to at least MVFR.
Also KEAR could be on the far south end of some falling snow,
driven by very strong wind which could also lower visibility near
and shortly after 00Z. LLWS is possible at the beginning of the
forecast before surface winds start to really ramp up. Slow
decrease to wind gusts into the overnight.

&&

.FIRE WEATHER...
Issued at 312 AM CST Wed Dec 15 2021

The combination of strong winds and low relative humidity
values will result in dangerous fire weather conditions across
the local area today. In addition to the strong winds, a change
in wind direction from the south southwest to the northwest with
the associated cold front this afternoon and evening will make any
fire that develops difficult. Avoid engaging in activities that
could lead to fire ignition today.

&&

.CLIMATE...
Issued at 359 PM CST Mon Dec 13 2021

..Regarding Potential Record High Temperatures Wed. Dec. 15 at
Grand Island/Hastings (our two primary climate records sites)..

WEDNESDAY (Dec. 15):
Although still subject to at least minor change, we are CURRENTLY
forecasting record or near record high temps for today...

                   Record Current       Forecast
Grand Island         67 in 2002          67 (tie)
Hastings             67 in 2002          67 (tie)

PLEASE NOTE: Although morning lows Wednesday may also "appear" to
threaten Dec. 15 records for warmest minimum temperature, keep in
mind that daily records are based off the FULL calendar day, and
at this time we expect temperatures to fall far enough this
evening (prior to midnight) to keep existing warm minimum temp
records intact (current records 35 at GRI/39 at HSI).

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...High Wind Warning until 9 PM CST this evening for NEZ039>041-
     046>049-060>064-072>077-082>087.

     Red Flag Warning until 9 PM CST this evening for NEZ048-049-
     062>064-075>077-084>087.

KS...High Wind Warning until 9 PM CST this evening for KSZ005>007-
     017>019.

     Red Flag Warning until 9 PM CST this evening for KSZ005>007-
     017>019.

&&

DISCUSSION...Hickford
AVIATION...Heinlein
FIRE WEATHER...Hickford
CLIMATE...Hickford
Hazardous weather outlook, Dec 15, 11:30 AM CST, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
1130 AM CST Wed Dec 15 2021

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
161200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
1130 AM CST Wed Dec 15 2021

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...This Afternoon and Tonight.

An unusually high risk for hazardous weather is expected today
and this evening from multiple concurrent hazards.

Exceptionally strong winds are expected today, especially during
the afternoon through evening hours. These winds will start the
day out of the south, before turning to the west, then northwest
behind a passing cold front. Widespread wind gusts of 70 mph or
more are possible. A High Wind Warning is in effect for the
entire area morning through 9 PM this evening. Please refer to
the latest High Wind Warning message for additional information.

These strong winds, combined with low relative humidity, are also
expected to result in critical fire weather conditions for
portions of the area this afternoon. As a result...a Red Flag
Warning will be in effect for areas southeast of a line from
Columbus Nebraska to Grand Island to Phillipsburg Kansas from
Noon through 9 PM today. Please refer to the latest Red Flag
warning message for additional information.

There is potential for severe thunderstorms this early to mid
afternoon especially for areas along and east of Highway 281. A
marginal to slight severe risk of storms is possible for this
area much of this area and an enhanced risk for the Highway 81
corridor, mainly between the noon and 4 PM. Thunderstorm wind
gusts of 70-80 mph are the main potential threat, but an isolated
tornado cannot be ruled out.

With such exceptionally strong winds expected, visibility could
be reduced at times today due to blowing dust, and in some areas,
from falling snow.

Blowing dust will be possible for the entire outlook area,
especially for areas of north central Kansas all day today and
into this evening, and could reduce visibility to near zero for
some areas at times.

Falling snow combined with strong northwest wind gusts could
reduce visibility to less than a quarter mile for areas mainly
northwest of a line from Elwood to Kearney to Fullerton, Nebraska
late this afternoon and into the evening mainly between 5 PM and
9 PM.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Any reports of any wind damage from this event are appreciated.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Heinlein

In the hours before

Local storm report, Dec 15, 2:15 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
215 PM CST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     TSTM WND GST     GILTNER                 40.78N 98.15W
12/15/2021  E85 MPH          HAMILTON           NE   EMERGENCY MNGR

            ESTIMATED 80-90 MPH WINDS.

&&

PFANNKUCH
Local storm report, Dec 15, 2:16 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
216 PM CST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     DUST STORM       2 NNE DAMAR             39.35N 99.57W
12/15/2021                   ROOKS              KS   TRAINED SPOTTER

            1/4SM MILES VIS IN DUST. RAINING MUD WITH
            SHOWERS.

&&
Local storm report, Dec 15, 2:17 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
217 PM CST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     TORNADO          1 S EDGAR               40.35N 97.97W
12/15/2021                   CLAY               NE   EMERGENCY MNGR

            TORNADO ON THE GROUND 1S OF EDGAR PER EM.

&&
Local storm report, Dec 15, 2:19 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
219 PM CST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND GST     2 NW SUPERIOR           40.05N 98.09W
12/15/2021  M69 MPH          NUCKOLLS           NE   MESONET

&&
Local storm report, Dec 15, 2:20 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
220 PM CST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     NON-TSTM WND GST 3 SE DAVENPORT          40.29N 97.78W
12/15/2021  M59 MPH          THAYER             NE   MESONET

&&
Local storm report, Dec 15, 2:21 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
221 PM CST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND GST     GRAND ISLAND AIRPORT    40.97N 98.31W
12/15/2021  M85 MPH          HALL               NE   ASOS

&&

PFANNKUCH

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 12:54 PM CSTSevere Thunderstorm Warning Considerable damage threatGIDFranklin, Furnas, Harlan, Kearney, Phelps, Webster36 min
Dec 15, 1:21 PM CSTSevere Thunderstorm Warning Considerable damage threatGIDAdams, Buffalo, Clay, Franklin, Hall, Hamilton and 7 more54 min
Dec 15, 1:30 PM CSTTornado WarningGIDAdams, Franklin, Webster15 min
Dec 15, 1:41 PM CSTDust Storm WarningGIDBuffalo, Dawson, Furnas, Gosper, Harlan, Kearney and 1 more94 min
Dec 15, 1:43 PM CSTTornado WarningGIDAdams17 min
Dec 15, 1:45 PM CSTTornado WarningGIDAdams, Clay, Webster15 min
Dec 15, 1:45 PM CSTTornado WarningGIDBuffalo, Hall, Howard15 min
Dec 15, 1:57 PM CSTTornado WarningGIDAdams, Hall, Hamilton, Merrick18 min
Dec 15, 2:03 PM CSTTornado WarningGIDClay, Hamilton12 min
Dec 15, 2:08 PM CSTSevere Thunderstorm Warning Considerable damage threatGIDClay, Fillmore, Greeley, Hall, Hamilton, Howard and 7 more52 min
Dec 15, 2:14 PM CSTTornado WarningGIDHamilton, Merrick, Polk, York16 min
Dec 15, 2:17 PM CSTBlowing Dust WarningGIDFranklin, Furnas, Harlan, Nuckolls, Thayer, Webster6 hr
Dec 15, 2:32 PM CSTTornado WarningGIDHamilton, Merrick, Nance, Polk13 min
Dec 15, 2:39 PM CSTTornado WarningGIDNance9 min
Dec 15, 2:43 PM CSTTornado WarningGIDMerrick, Polk17 min
Dec 15, 2:45 PM CSTTornado WarningGIDPolk, York15 min
Dec 15, 4:31 PM CSTSnow Squall WarningGIDBuffalo, Dawson, Gosper, Phelps59 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.